Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 52, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Apr 11, 2008, 1:42 PM CDT for Limestone County, Madison County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2008, 1:42 PM CDT (18:42 UTC)
- Expired
- Apr 11, 2008, 2:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Limestone County, AL, Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 64 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 10:15 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 10:31 AM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Apr 11, 10:31 AM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1031 AM CDT FRI APR 11 2008 .UPDATE... WILL UPDATE GRIDS AND ZFP SHORTLY TO REFLECT UPDATED TRENDS AND TO ADD NEW TORNADO WATCH. && .DISCUSSION... CONVECTIVE POTENTIAL STILL SENDING MIXED SIGNALS ACROSS NRN AL/SRN MID TN ATTM. PRE-TROUGH ACTIVITY REMAINS UNIMPRESSIVE DUE TO A PERSISTENT CAP ACROSS THE AREA. EARLIER INTENSIFICATION WITH THE SQUALL LINE ACROSS WRN TN/NRN MS HAS LARGELY STAYED TO THE NORTH WHERE THE MOST IMPRESSIVE LOW-LVL SHEAR EXISTS. BREAKS IN THE OVC HAVE ALLOWED TEMPS TO BEGIN INCREASING...WITH MSL SHOWING THE WARMEST CONDITIONS AT 75F. ACCORDINGLY...RUC-BASED SPC MESOANALYSIS NOW INDICATES MLCAPES BEGINNING TO INCREASE ACROSS MOST OF MS AND INTO NWRN AL...WITH VALUES EXCEEDING 500 J/KG IN OUR WRN COUNTIES... AND EXCEEDING 1000 J/KG WEST OF TCL. STORM-RELATIVE HELICITY IN THE LOWEST KM IS HIGHEST TO THE NW /WEST OF BNA/ BUT REMAINS HIGHER THAN 300 M2/S2 ACROSS THE HUN CWFA. WILL BE INTERESTED TO SEE HOW THE SQUALL LINE EVOLVES WITH THIS SYSTEM...AS CONVECTIVE TRENDS POINT TO A MARGINAL SVR WX EVENT AT MOST. IN THE MEANTIME...WILL UPDATE GRIDS AND ZONES TO REFLECT ONLY MINOR CHANGES TO THE TEMPS/DEWPTS/ETC. AND WILL PROBABLY NEED TO INCREASE TEMPS SLIGHTLY TO ALLOW FOR SUNSHINE. CATEGORICAL POPS STILL SEEM REASONABLE WITH THE LINE...BUT LITTLE HVY RAINFALL IS ANTICIPATED OTHERWISE. && .PREV DISCUSSION...ISSUED 256 AM CDT FRI APR 11 2008... SHORT TERM...THROUGH SATURDAY NIGHT...A CLEARING SKY IS EXPECTED BEHIND THE FRONT. WITH INCREASED INSOLATION...TEMPS ARE EXPECTED TO WARM INTO 60S ON SATURDAY BEFORE FULL BRUNT OF CAA BEGINS DEVELOPING SATURDAY NIGHT. TEMPS SHOULD DROP INTO THE UPPER 30S/LOWER 40S DURING THE OVERNIGHT HOURS. LONG TERM...SUNDAY THROUGH THURSDAY NIGHT...CAA SHOULD CONTINUE TO STRENGTHEN AS THE POLAR AIR MASS CONTINUES ITS TRACK SOUTH WITH STRONGER NORTHWEST WINDS. WITH THE BROAD TROUGH STILL SPINNING OVER THE EASTERN HALF OF THE US...A COMBINATION OF WRAPAROUND MOISTURE AND WEAK ISENTROPIC LIFT SHOULD KEEP CLOUDS OVER THE REGION ON SUNDAY. WITH THE CLOUD COVER AND CAA...TEMPS WILL STRUGGLE TO REACH INTO THE 50S. THERE IS A VORT MAX/SHORTWAVE TRACKING AROUND THE BROAD TROUGH THAT MAY BRING ENOUGH MOISTURE WITH IT TO SPARK OF SOME LIGHT SHOWERS...THUS THE REASON FOR THE SLIGHT CHANCE MAINLY SUNDAY EVENING. TEMPS ARE EXPECTED TO DROP OVERNIGHT INTO THE LOWER 30S EARLY MONDAY MORNING. AT THIS POINT...CONFIDENCE IS LOW IN THE NECESSARY COMPONENTS FOR SNOW ON MONDAY MORNING WITH TIMING/MOISTURE AVAILABILITY. WILL CONTINUE TO MONITOR MODEL TRENDS OVER THE NEXT DAY OR SO. TEMPS SHOULD ONCE AGAIN STRUGGLE TO WARM MUCH INTO THE 50S. CLOUDS SHOULD BEGIN CLEARING ON TUESDAY. SHOULD SEE TEMPS WARM INTO THE 60S AS INSOLATION MODIFIES THE AIR MASS. A GENERAL WARMING TREND SHOULD CONTINUE THROUGH THURSDAY AS SOUTHERLY FLOW AND WAA BUILDS AS THE BACKSIDE OF A RIDGE BUILDS OVER THE REGION. DRY CONDITIONS SHOULD DOMINATE THROUGH DAY 7/8 WITH TEMPS REACHING ABOVE NORMAL BY THURSDAY. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && MESO UPDATE...BCC PREV DISCUSSION...77/LATIMER
Hazardous weather outlook, Apr 11, 8:35 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 835 AM CDT FRI APR 11 2008 ALZ001>010-016-TNZ076-096-097-111900- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 835 AM CDT FRI APR 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A POWERFUL SPRING STORM WILL MOVE FROM THE CENTRAL PLAINS TO THE SOUTHERN GREAT LAKES BY LATE TONIGHT. A COLD FRONT EXTENDING SOUTH OF THIS SYSTEM WILL MOVE ACROSS THE TENNESSEE VALLEY THIS EVENING. WIDELY SCATTERED SHOWERS OR THUNDERSTORMS ARE POSSIBLE THIS MORNING...BUT THE PRIMARY THREAT FOR SEVERE WEATHER WILL OCCUR ALONG AND AHEAD OF A DEVELOPING SQUALL LINE. THIS LINE WILL APPROACH THE AREA NEAR MIDDAY OR EARLY THIS AFTERNOON...AND SLOWLY WORK ITS WAY EASTWARD. PRIMARY THREATS POSED BY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS OVER 60 MPH AND LARGE HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... MUCH COLDER AIR WILL SLOWLY INFILTRATE THE TENNESSEE VALLEY DURING THE WEEKEND IN THE WAKE OF THE FRONTAL PASSAGE. LOW TEMPERATURES MAY FALL INTO THE LOWER AND MID 30S ON MONDAY AND TUESDAY MORNINGS. DEPENDING ON CLOUD COVERAGE AND WINDS...FROST MAY DEVELOP...AND FREEZING CONDITIONS ARE ALSO POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE LATER TODAY. RSB/BCC
In the hours before
Special weather statement, Apr 11, 11:00 AM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1100 AM CDT FRI APR 11 2008 ALZ001-111700- LAUDERDALE- 1100 AM CDT FRI APR 11 2008 ...SIGNIFICANT WEATHER ALERT FOR WESTERN LAUDERDALE COUNTY UNTIL NOON CDT... AT 1055 AM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE INTENSIFYING ALONG A LINE EXTENDING FROM SHILOH TENNESSEE TO CORINTH MISSISSIPPI...MOVING NORTHEAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PICKWICK LAKE. WATERLOO. WRIGHT. THREET. NATCHEZ TRACE PARKWAY. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORMS HAVE PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 PM CDT FRIDAY AFTERNOON FOR NORTH ALABAMA AND MIDDLE TENNESSEE. BCC
Special weather statement, Apr 11, 11:18 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1118 AM CDT FRI APR 11 2008 ALZ004-111700- LAWRENCE- 1118 AM CDT FRI APR 11 2008 ...SIGNIFICANT WEATHER ALERT FOR LAWRENCE COUNTY UNTIL NOON CDT... AT 1118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR HALEYVILLE...MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BANKHEAD NATIONAL FOREST. MOUNT HOPE. LANDERSVILLE. WREN. MOULTON. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 PM CDT FRIDAY AFTERNOON FOR NORTH ALABAMA AND MIDDLE TENNESSEE. BCC
Special weather statement, Apr 11, 11:48 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1148 AM CDT FRI APR 11 2008 ALZ001-002-111730- COLBERT-LAUDERDALE- 1148 AM CDT FRI APR 11 2008 ...SIGNIFICANT WEATHER ALERT FOR WESTERN COLBERT AND LAUDERDALE COUNTIES UNTIL 1230 PM CDT... AT 1145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRENGTHENING THUNDERSTORMS FROM WATERLOO TO SANDY SPRINGS MISSISSIPPI...MOVING NORTHEAST AT 45 MPH. DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... RIVERTON. WRIGHT. MAUD. MT HESTER. THREET. CLOVERDALE. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE. BCC
Special weather statement, Apr 11, 12:16 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1216 PM CDT FRI APR 11 2008 ALZ002-111745- COLBERT- 1216 PM CDT FRI APR 11 2008 ...SIGNIFICANT WEATHER ALERT FOR WESTERN COLBERT COUNTY UNTIL 1245 PM CDT... AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST WEST OF MYNOT NEAR THE NATCHEZ TRACE PARKWAY...MOVING NORTHEAST AT 40 MPH. DIME SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MAUD. MYNOT. MARGERUM. MT HESTER. BARTON. PRIDE LANDING. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE. BCC
Special weather statement, Apr 11, 1:02 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 102 PM CDT FRI APR 11 2008 ALZ003-111830- FRANKLIN- 102 PM CDT FRI APR 11 2008 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN FRANKLIN COUNTY UNTIL 130 PM CDT... AT 102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF RED BAY...MOVING NORTHEAST AT 45 MPH. PEA SIZE HAIL...HEAVY RAIN AND WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... VINA. ATWOOD. HODGES. DUKETON. SPRUCE PINE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE. DJN
Special weather statement, Apr 11, 1:26 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 126 PM CDT FRI APR 11 2008 ALZ005>007-111915- LIMESTONE-MADISON-MORGAN- 126 PM CDT FRI APR 11 2008 ...SIGNIFICANT WEATHER ALERT FOR LIMESTONE...MADISON AND NORTHERN MORGAN COUNTIES UNTIL 215 PM CDT... AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS FROM NEAR TRINITY...TO MADISON...MOVING NORTHEAST AT 40 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...PEA TO DIME SIZE HAIL AND WINDS UP TO 45 MPH EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... TRINITY. DECATUR. TANNER. ATHENS. FRENCH MILL. CAPSHAW. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE. DJN
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 11:55 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 38 min |
| Apr 11, 1:16 PM CDT | Tornado Warning | HUN | Cullman | 44 min |
| Apr 11, 1:19 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 41 min |
| Apr 11, 1:36 PM CDT | Tornado Warning | HUN | Cullman, Morgan | 39 min |
| Apr 11, 1:50 PM CDT | Tornado Warning | HUN | Lawrence | 25 min |
| Apr 11, 1:55 PM CDT | Tornado Warning | HUN | Madison | 35 min |
| Apr 11, 2:08 PM CDT | Tornado Warning | HUN | Madison, Marshall, Morgan | 37 min |
| Apr 11, 2:11 PM CDT | Tornado Warning | HUN | Lawrence, Morgan | 34 min |
| Apr 11, 2:29 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 31 min |
| Apr 11, 2:42 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Marshall | 48 min |
| Apr 11, 2:42 PM CDT | Tornado Warning | HUN | Cullman | 33 min |
| Apr 11, 2:45 PM CDT | Tornado Warning | HUN | Cullman | 30 min |
| Apr 11, 3:13 PM CDT | Tornado Warning | HUN | Cullman | 32 min |
| Apr 11, 3:14 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 29 min |
| Apr 11, 3:23 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 52 min |
| Apr 11, 2:03 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lincoln, Moore | 42 min |
| Apr 11, 2:38 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 37 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.